Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 8, 2021, 12:49 PM CDT for Laclede County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2021, 12:49 PM CDT (17:49 UTC)
- Expired
- Aug 8, 2021, 1:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Hail
- 0.88 in
- Wind
- 50
County Laclede County, MO
The radar
The Springfield radar (KSGF), 95 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.3
The text
As transmitted.
242
WWUS83 KSGF 081749
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1249 PM CDT Sun Aug 8 2021
MOZ081-081815-
Laclede MO-
1249 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southeastern Laclede
County through 115 PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Lebanon, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morgan... Twin Bridges...
Competition... Lynchburg...
Dry Knob... Falcon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, south central and southwestern Missouri.
&&
LAT...LON 3777 9241 3771 9240 3765 9225 3747 9225
3748 9274 3760 9269
TIME...MOT...LOC 1749Z 252DEG 30KT 3755 9258
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
$$
AngleWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 8, 12:40 PM CDT, 9 minutes earlier.
Area forecast discussion, Aug 8, 12:40 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1240 PM CDT Sun Aug 8 2021 ...Updated 18Z Aviation Discussion... .SHORT TERM...(Today and tonight) Issued at 300 AM CDT Sun Aug 8 2021 Main forecast concerns in this time frame is 1. Severe potential this afternoon/evening and 2. Heavy rainfall/Flooding threat. Early this morning a decaying area of showers and thunderstorms stretched across eastern Kansas. These will continue to progress eastward early this morning on a weakening trend, with expectation for some showers/isolated storms possible across the western counties. CAMs also showing possibility of some showers/storms across far southern Missouri during the early morning hours. Attention then turns to later this afternoon when shortwave trough translate across the region from around 20Z-03Z during peak heating. Increasing instabilities ahead of the shortwave will result in more convective development. Modest deep shear (25 to 40 knots) should result in more organized updrafts resulting in the possibility of a few strong to severe storms, with damaging wind gusts and large hail the main threats. The fly in the ointment regarding the evolution of the severe weather threat will in part hinge on the residual morning convection and remnant convective debris and outflows. Despite the relatively dry period we have, there will be a localized flooding threat as well. precipitable water values of 1.8 to 2 inches will make for efficient rain makers. Given low level wind fields, any east-west oriented bands of storms could result in training echoes and the localized flooding threat. All of this activity will diminish overnight as the shortwave moves eastward and instabilities wane. Temperatures a bit tricky today given the potential for rain and some clouds. will likely see readings around 90 for highs and lows tonight in the 70s. .LONG TERM...(Monday through Saturday) Issued at 300 AM CDT Sun Aug 8 2021 Main forecast concern in this time frame is heat and potential for heat headlines, especially Monday through Thursday. Behind the departing shortwave the westerlies will retreat northward as mid and upper level ridging builds across the area. 850mb temperatures rise into the low to mid 20s Celsius resulting in afternoon highs soaring back into the low to mid 90s for much of the week. With dewpoints expected in the low to mid 70s will see heat index readings from 100 to 112 through much of the first half of the week. Models have been very consistent with this and thus heat headlines are becoming more likely. It will main be dry, although cannot rule out a few isolated afternoon/evening thunderstorms in the moist airmass. Otherwise, relief looks to come late this week and into the weekend as a cold front drops readings back to near normal. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1240 PM CDT Sun Aug 8 2021 Scattered showers and thunderstorms will continue across parts of the area through this evening. KJLN will see limited coverage through the TAF period, while KSGF and KBBG will see scattered activity in the evening hours. MVFR to VFR conditions will be found at the TAF sites through the evening hours, with instances of IFR possible in areas of heavy showers and thunderstorms. Meanwhile, winds will remain out of the south/southwest through tonight, with gusts up to 20 to 25 knots at KSGF and KJLN. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Perez
Hazardous weather outlook, Aug 8, 4:24 AM CDT, 8 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 424 AM CDT Sun Aug 8 2021 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 424 AM CDT Sun Aug 8 2021 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. DISCUSSION... Showers and thunderstorms are expected today across the area. Some strong to severe storms will be possible this afternoon and evening. Primary hazards include severe hail, damaging wind gusts, and lightning. Additionally, there is the potential for localized heavy rainfall and flooding in areas where repeated rounds of thunderstorms track. In addition there is the potential for heat indices of 95 to 100 degrees this afternoon in a few locations. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible to some degree on a daily basis through Thursday but widespread storms are not expected. Hot and humid weather is expected during the work week from Monday to Thursday. Afternoon heat index values at or above 100 degrees are expected on a daily basis with some areas reaching above 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for portions of central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Special weather statement, Aug 8, 8:36 AM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
836 AM CDT Sun Aug 8 2021
MOZ089-090-094-081400-
Greene MO-Dade MO-Lawrence MO-
836 AM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of eastern Lawrence,
western Greene and southeastern Dade Counties through 900 AM CDT...
At 835 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Miller to near Mount Vernon to 7 miles
northwest of Aurora to near Verona. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Vernon... Ash Grove...
Miller... Walnut Grove...
Everton... Halltown...
Chesapeake... Cave Springs...
Bois D'arc...
This includes Interstate 44 between mile markers 45 and 65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3698 9385 3713 9383 3724 9389 3743 9361
3742 9344 3710 9352 3710 9360 3707 9361
TIME...MOT...LOC 1335Z 237DEG 26KT 3721 9380 3716 9378 3711 9378 3706
9380 3702 9382
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
AngleSpecial weather statement, Aug 8, 12:17 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Springfield MO
1217 PM CDT Sun Aug 8 2021
MOZ081-091-081745-
Webster MO-Laclede MO-
1217 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of northeastern Webster
and southwestern Laclede Counties through 1245 PM CDT...
At 1217 PM CDT, Doppler radar was tracking a strong thunderstorm over
Conway, or 11 miles northeast of Marshfield, moving northeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lebanon... Morgan...
Conway... Phillipsburg...
Twin Bridges... Rader...
This includes Interstate 44 between mile markers 106 and 109, and
between mile markers 112 and 133.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3748 9293 3749 9292 3748 9285 3755 9285
3774 9259 3753 9240 3748 9259 3748 9268
3745 9269 3740 9286
TIME...MOT...LOC 1717Z 237DEG 22KT 3749 9282
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
AngleSpecial weather statement, Aug 8, 12:24 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
1224 PM CDT Sun Aug 8 2021
MOZ091-081800-
Webster MO-
1224 PM CDT Sun Aug 8 2021
...Strong thunderstorms will impact portions of central Webster
County through 100 PM CDT...
At 1224 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marshfield to near Diggins to near
Fordland. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marshfield... Seymour...
Fordland... Diggins...
Northview...
This includes Interstate 44 between mile markers 94 and 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3714 9306 3725 9306 3736 9297 3740 9269
3727 9270 3725 9268 3712 9268 3712 9296
TIME...MOT...LOC 1724Z 260DEG 25KT 3731 9291 3723 9292 3714 9298
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
AngleSpecial weather statement, Aug 8, 12:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1249 PM CDT Sun Aug 8 2021
MOZ081-081815-
Laclede MO-
1249 PM CDT Sun Aug 8 2021
...A strong thunderstorm will impact portions of southeastern Laclede
County through 115 PM CDT...
At 1249 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Lebanon, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morgan... Twin Bridges...
Competition... Lynchburg...
Dry Knob... Falcon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM CDT for
central, south central and southwestern Missouri.
&&
LAT...LON 3777 9241 3771 9240 3765 9225 3747 9225
3748 9274 3760 9269
TIME...MOT...LOC 1749Z 252DEG 30KT 3755 9258
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
AngleThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:36 AM CDT | Special Weather Statement | SGF | Lawrence | 24 min |
| Aug 8, 12:17 PM CDT | Special Weather Statement | SGF | Laclede | 28 min |
| Aug 8, 12:24 PM CDT | Special Weather Statement | SGF | Webster | 36 min |
| Aug 8, 1:21 PM CDT | Special Weather Statement | SGF | Phelps, Pulaski, Texas, Wright | 24 min |
| Aug 8, 1:41 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 49 min |
| Aug 8, 2:46 PM CDT | Heat Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 4 days |
| Aug 8, 4:50 PM CDT | Special Weather Statement | SGF | Dallas | 25 min |
| Aug 8, 6:23 PM CDT | Special Weather Statement | SGF | Wright | 37 min |
| Aug 8, 6:46 PM CDT | Special Weather Statement | SGF | Wright | 29 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.